MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO DRAIN FLAT 10MM; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO DRAIN FLAT 10MM; CATHETER, IRRIGATION
Model Number SU130-1411
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was not returned for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.If the sample becomes available, it can be forwarded to us so further evaluation can be performed.As no lot number was provided, we were unable to trace the device history record, quality testing performed and corresponding results.The non-conformance report data from (b)(6) 2018 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.An analysis of the complaint data for the same time period shows that this is the first time this type of issue was reported for this catalog number.A root cause for the reported concern cannot be identified with the amount of information available.It was concluded from samples evaluated from incidents investigated in other product codes for the same condition that this type of failure is commonly cause by product mishandling during surgical procedures.As preventive actions, the customer will be provided with a copy of the instructions for use (ifu).It is recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use, ¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
Surgical procedure performed on (b)(6) 2019, no information provided on type of procedure, but when drain was being removed on (b)(6) 2019 drain broke off requiring second procedure to remove retained drain piece.
 
Additional Manufacturer Narrative
The customer sample was received for investigation.Visual examination showed that it is a 10mm flat drain full perforated and it was attached to 100cc suction reservoir.The molded flat drain section showed a diagonal cut.It also showed traces of dried body fluid inside the drain and reservoir.Visual inspection revealed that the clear silicone tubing broke off at approximately 0.45 inches from the drain/tubing junction area.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are like failures caused by abrasion or scoring on the tubing surface.As no lot number was provided, we were unable to trace the device history reccord (dhr), quality testing performed and corresponding results.The non conformance report (ncr) data since march 2018 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.An analysis of the complaint data was performed for the same time period and demonstrates that this is the first time that this type of issue is reported from this catalog number in the last 12 months.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period which allows for tissue in-growth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
DRAIN FLAT 10MM
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key8405344
Report Number1423537-2019-00281
Device Sequence Number2205788
Product Code GBX
UDI-Device Identifier10885380064098
UDI-Public10885380064098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1411
Device Catalogue NumberSU130-1411
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR